Alert archive / Arizona / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 10, 2001, 4:04 PM MST for Mohave County, Arizona. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2001, 4:04 PM MST (23:04 UTC)
- Expired
- Aug 10, 2001, 5:00 PM MST
- In force
- 56 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 101 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
806 WUUS55 KVEF 102305 SVRLAS AZC015-110000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 404 PM MST FRI AUG 10 2001 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE FOLLOWING LOCATIONS...KINGMAN...NEW KINGMAN-BUTLER...YUCCA * UNTIL 500 PM MST * AT 404 PM MST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 2 MILES SOUTH OF KINGMAN...MOVING SOUTH AT 10 MPH. QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM. LAT...LON 3527 11386 3533 11411 3489 11436 3480 11405
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM MST, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 10, 3:00 PM MST, 1 hour 4 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT FRI AUG 10 2001 SYNOPSIS... A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE REGION INTO SATURDAY RESULTING IN A CHANCE OF AFTERNOON THUNDERSTORMS... ESPECIALLY OVER THE MOUNTAINS. DRIER AIR WILL WORK INTO THE AREA SUNDAY...HOWEVER MONSOONAL MOISTURE WILL RETURN EARLY NEXT WEEK ONCE AGAIN INCREASING THE CHANCES OF AFTERNOON THUNDERSTORMS. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED ONCE AGAIN THIS AFTERNOON OVER PORTIONS OF THE CWA. MOST OF THE STORMS ARE ANCHORED TO THE MOUNTAINS AS THE FLOW UP TO 500 MB IS RATHER LIGHT. ATMOS IS STILL RATHER UNSTABLE AND EXPECT THESE STORMS TO CONTINUE WELL INTO THE EVENING HOURS. DEWPOINTS AROUND THE REGION STILL IN THE MID 60S ACROSS THE SOUTH TO THE UPPER 40S OVER THE NORTHERN CWA. 12Z MODELS SHOWING HIGH PRESSURE TO MIGRATE FROM SOUTHERN CA INTO NORTHERN AZ BY SATURDAY EVENING. THIS WILL HELP TO BRING SLIGHTLY DRIER AIR INTO THE REGION...BUT THERE WILL STILL BE ENOUGH LOW LEVEL MOISTURE TO PRODUCE ISOLATED THUNDERSTORMS OVER THE MOUNTAINS FOR SATURDAY. AS HIGH PRESSURE POSITIONS OVER THE FOUR CORNERS AREA...A EAST TO SOUTHEAST FLOW WILL DEVELOP OVER MUCH OF THE SOUTHERN CWA. THIS WILL BRING A RETURN TO MORE LOW LEVEL MOISTURE AND AN INCREASE TO AFTERNOON THUNDERSTORMS. LOOKING AT THE MEDIUM RANGE MODELS...HIGH PRESSURE WILL DEVELOP OVER SOUTHERN CA/NV. THIS WILL HELP TO KEEP LOW LEVEL MOISTURE IN PLACE OF THE CWA...SO WILL GO AHEAD AND KEEP MENTION OF THUNDERSTORMS EACH AFTERNOON. WILL HAVE TO WATCH AN AREA OF LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST TO SEE IF A STRONG ENOUGH SOUTHWEST FLOW WILL DEVELOP AND PUSH THE LOW LEVEL MOISTURE OUT. .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:55 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 50 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.